MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX VEGA; TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING

ATOS MEDICAL AB PROVOX VEGA; TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING
Catalog Number 8285 / 8285-18
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient stated that he/she has started to have an issue of vp dislodgement into the food path side 3 times in 1 month while eating food.Dislodgement of voice prosthesis occurred when patient was eating meals and at the time of coughing.This report is for the second dislodgement.The details are as follows: first dislodgement: (b)(6) 2024.Second dislodgement: about 1 week after (b)(6) 2024.Third dislodgement: (b)(6) 2024.The doctor mentioned that the patient has lost some weight recently.Users suffered no harm in connection with this complaint, however, medical intervention was required for checking where the vp was by means of x-ray.It was confirmed that vp was in the stomach each time.Lot number is not known.It is confirmed that the box has been discarded.Additional information 26 november: the dislodgement occurred during eating meals at the time of coughing.The 1st time reinserted 10 mm vega vp and checked if the vp is inside the stomach by means of x-ray.The 2nd time reinserted 12.5mm vega vp.The 3rd time reinserted 10mm vega xtraseal vp.The doctor stated that the patient claimed increased production of mucus during eating.
 
Additional Manufacturer Narrative
Investigation: this is a theoretical investigation; samples were not available.Follow up questions: 1.Puncture: is there atrophy / infection of the tep, is the tep diameter bigger? answer: no atrophy / infection of the tep was found, the tep diameter getting bigger was also not confirmed.2.Prosthesis size: after the first extrusion, has the correct length been determined? never automatically replace with the same size.Is it too short? if it is too short then the esophageal flanges will not have opened properly, more likely to travel into the esophagus if too short.Answer: we have confirmed that the doctor just inserted the same size of 10mm for the 1st time, but.Inserted 12.5mm for the 2nd time, but xtraseal 10mm for the 3rd time.After that, we have not heard its recurrence of dislodgement.3.Cleaning: is the patient using a correct cleaning technique with suitable tools like provox brush, provox flush? answer: pending.4.If use of larytube/larybutton: does the patient use a larybutton or a larytube that could push the prosthesis? answer: pending.5.Weight loss: weight loss may have led to changes to tep size and therefore the need to resize, may also indicate they there may be something else going on medically that is causing changes to tep.Answer: pending.6.Eating/swallowing: does the patient have any swallowing problems? in that case, a.What type of food is he/she eating when this happens? b.Is a lot of effort put in to swallowing to get food down? this would not be the cause, if the vp is fitted correctly.It should stay in place if fitted correctly, but may be having a cumulative impact.Answer: pending.7.Is it confirmed that all prostheses have passed the natural way? answer: the doctor confirmed the 1st vp was in the stomach by means of x-lay, but not confirmed the 2nd and 3rd.Conclusion this is a preliminary report.Final report will be issued after last questions are answered.With the knowledge obtained so far it is assessed that this issue is not product related but a matter of correct size and trouble shooting after first dislodgement.Local clinical educators should be contacted by the reporter.
 
Additional Manufacturer Narrative
Investigation this is a theoretical investigation; samples were not available.Follow up questions: 1.Puncture: is there atrophy / infection of the tep, is the tep diameter bigger? answer: no atrophy / infection of the tep was found, the tep diameter getting bigger was also not confirmed.2.Prosthesis size: after the first extrusion, has the correct length been determined? never automatically replace with the same size.Is it too short? if it is too short then the esophageal flanges will not have opened properly, more likely to travel into the esophagus if too short.Answer: we have confirmed that the doctor just inserted the same size of 10mm for the 1st time, but.Inserted 12.5mm for the 2nd time, but xtraseal 10mm for the 3rd time.After that, we have not heard its recurrence of dislodgement.3.Cleaning: is the patient using a correct cleaning technique with suitable tools like provox brush, provox flush? answer: the user uses provox brush to clean 3 times a day.4.If use of larytube/larybutton: does the patient use a larybutton or a larytube that could push the prosthesis? answer: no, the user does not use either of larybutton nor larytube.5.Weight loss: weight loss may have led to changes to tep size and therefore the need to resize, may also indicate they there may be something else going on medically that is causing changes to tep.Answer: not particularly.6.Eating/swallowing: does the patient have any swallowing problems? in that case, a.What type of food is he/she eating when this happens? b.Is a lot of effort put in to swallowing to get food down? this would not be the cause, if the vp is fitted correctly.It should stay in place if fitted correctly, but may be having a cumulative impact.Answer: the user does not have any problems on swallowing, but sometimes choke on food while eating.7.Is it confirmed that all prostheses have passed the natural way? answer: the doctor confirmed the 1st vp was in the stomach by means of x-ray, but not confirmed the 2nd and 3rd.8.What size and type of voice prosthesis is currently inserted? answer: in final report assuming that an xtraseal 10mm still in use.If the xtraseal is in situ, this suggests an enlarged tep and hence extrusion.The xtraseal seems to be helping to keep the vp in place, hopefully the tep will now settle, unless there is an underlying cause such as reflux, diabetes, thyroid problems, swallowing problems, recurrence that still needs addressing.In which case the patient will have to continue with the xtraseal long term.If the patient is coughing/choking, there is a leakage of the voice prosthesis, most likely leakage around which should be helped by using a provox xtraseal.Conclusion: this is the final report after all questions are answered.This report is related to (b)(4).This complaint is not considered product related but a matter of correct size and lack of trouble shooting after first dislodgement.Clinical educator is informed.
 
Event or Problem Description
The patient stated that he/she has started to have an issue of vp dislodgement into the food path side 3 times in 1 month while eating food.Dislodgement of voice prosthesis occurred when patient was eating meals and at the time of coughing.This report is for the second dislodgement.The details are as follows: first dislodgement: on (b)(6) 2024, second dislodgement: about 1 week after (b)(6)2024, third dislodgement: on (b)(6) 2024.The doctor mentioned that the patient has lost some weight recently.Users suffered no harm in connection with this complaint, however, medical intervention was required for checking where the vp was by means of x-ray.It was confirmed that vp was in the stomach each time.Lot number is not known.It is confirmed that the box has been discarded.Additional information 26 november: the dislodgement occurred during eating meals at the time of coughing.The 1st time reinserted 10 mm vega vp and checked if the vp is inside the stomach by means of x-ray.The 2nd time reinserted 12.5mm vega vp the 3rd time reinserted 10mm vega xtraseal vp the doctor stated that the patient claimed increased production of mucus during eating.

Brand Name
PROVOX VEGA
Common Device Name
TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING
Manufacturer (Section D)
ATOS MEDICAL AB
8 kraftgatan
hörby 24235
SW  24235
Manufacturer (Section G)
HÖRBY
8 kraftgatan
hörby 24235
SW   24235
Manufacturer Contact
sehrbhnu ulrika svensson
8 kraftgatan
hörby 24235
SW   24235
41519800
MDR Report Key20910967
Report Number8032044-2024-00010
Device Sequence Number15409947
Product Code EWL
UDI-Device Identifier07331791010903
UDI-Public07331791010903
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090455
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number8285 / 8285-18
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown